Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Asymptotically fast factorization of integers


Author: John D. Dixon
Journal: Math. Comp. 36 (1981), 255-260
MSC: Primary 10A30; Secondary 10A25
DOI: https://doi.org/10.1090/S0025-5718-1981-0595059-1
MathSciNet review: 595059
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The paper describes a "probabilistic algorithm" for finding a factor of any large composite integer n (the required input is the integer n together with an auxiliary sequence of random numbers). It is proved that the expected number of operations which will be required is $ O(\exp \{ \beta {(\ln n\ln \ln n)^{1/2}}\} )$ for some constant $ \beta > 0$. Asymptotically, this algorithm is much faster than any previously analyzed algorithm for factoring integers; earlier algorithms have all required $ O({n^\alpha })$ operations where $ \alpha > 1/5$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10A30, 10A25

Retrieve articles in all journals with MSC: 10A30, 10A25


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1981-0595059-1
Article copyright: © Copyright 1981 American Mathematical Society